I am on Coumadin, can I get dermal fillers and an eyelid lift?

I have the marionette lines and droopy eyelids. Previously had valve replacement and am on coumadin. I also have an arrythymia which is treated with amiodorone. Am I a canidate for any face improvement? I am 63 and young at heart.

Answers from doctors (4)


More About Doctor Harry Glassman, M.D.

Published on Apr 23, 2018

In that you are anti-coagulated, you may bruise more after filler injections, but there is no reason why you would not be a candidate. The use of a micro-cannula as opposed to a needle to inject is preferable in that it is much less likely to disrupt a small vein and will consequently cause less bruising. Your having an "eye lift" or blepharoplasty is a different story. Being on Coumadin would significantly increase the bleeding and increase the potential complications. You and your cardiologist would have to discuss the risks of your briefly discontinuing the Coumadin in order to have cosmetic surgery.

Answered by Harry Glassman, M.D. (View Profile)

In that you are anti-coagulated, you may bruise more after filler injections, but there is no reason why you would not be a candidate. The use of a micro-cannula as opposed to a needle to inject is preferable in that it is much less likely to disrupt a small vein and will consequently cause less bruising. Your having an "eye lift" or blepharoplasty is a different story. Being on Coumadin would significantly increase the bleeding and increase the potential complications. You and your cardiologist would have to discuss the risks of your briefly discontinuing the Coumadin in order to have cosmetic surgery.

Published on Jul 11, 2012


More About Doctor Rejuve

Published on Jan 11, 2011

In your situation, it wouldn't be wise to stop the coumadin for a
cosmetic procedure. You will have to accept the higher risk of
bruising and a hematoma. There are things you can do to minimze these
complications.
A skilled injector is a must. You don't want someone poking more than
they have to. They need to know what areas to avoid and possibly not
do altogether.
You can add lido with epineprhine (numbing agent) which causes some
constriction of the local blood vessels which will lessen the
bruising.
You can use a topical vitamin K ointment which only works locally to
lessen the bruising.
You can use a lot of ice.

Answered by Rejuve (View Profile)

In your situation, it wouldn't be wise to stop the coumadin for a
cosmetic procedure. You will have to accept the higher risk of
bruising and a hematoma. There are things you can do to minimze these
complications.
A skilled injector is a must. You don't want someone poking more than
they have to. They need to know what areas to avoid and possibly not
do altogether.
You can add lido with epineprhine (numbing agent) which causes some
constriction of the local blood vessels which will lessen the
bruising.
You can use a topical vitamin K ointment which only works locally to
lessen the bruising.
You can use a lot of ice.

Published on Jul 11, 2012


Celibre Medical Corporation

Published on Jan 10, 2011

This is a better question for your cardiologist. In cases where there is any questiuon about the ability of a patient with a serious health condition to undergo cosmetic treatments, we defer to the practitioner managing that health condition.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/7233_14244688661.jpg
Answered by Celibre Medical Corporation

This is a better question for your cardiologist. In cases where there is any questiuon about the ability of a patient with a serious health condition to undergo cosmetic treatments, we defer to the practitioner managing that health condition.

Published on Jul 11, 2012


Bella MD Laser Vein and Aesthetic Center

Published on Jan 10, 2011

Likely, yes. You will need to discuss with the MD.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/7225_14213554581.jpg
Answered by Bella MD Laser Vein and Aesthetic Center

Likely, yes. You will need to discuss with the MD.

Published on Jul 11, 2012


Related Questions for Dermal Fillers

Dermal Fillers -2 answers
I had esthelis done 3 days ago, my face looks horrible and bruised, and there is lumps. None of the wrinkles are gone or the hollowness under the eyes. Will it go away and settle?
See More
Dermal Fillers -2 answers
I had one of the newer fillers that helps produce collagen. Then I had a facial with a laser?It seems the filler dissolved, can this be attributable to the laser/heat?
See More
Dermal Fillers -3 answers
Hi, heard that dermafillers dissolve if you have a RF treatment over the same area. Could I have a RF treatment over an area which has already been treated with dermafillers and Botox as well?
See More
Dermal Fillers -3 answers
I am a young 65 year old and might consider having a facial/jowl filler treatment . Which one is longest lasting and most effective? What is the average cost for one syringe?
See More
Dermal Fillers -2 answers
I have daily headaches after face filler and Botox on my forehead and between eyebrows this month. Why? Also, when the filler is gone will I my face be more stretched out than it would have been without the fillers?
See More
Dermal Fillers -1 answer
Can I still have derma filler injections or Botox while taking Accutane?
See More
Dermal Fillers -4 answers
I heard that I need to tell the specialist if I get cold sores before getting dermal filler injections in my lips. Why is this?
See More
Dermal Fillers -1 answer
Does injecting fillers beneath the skin raise the likelihood of developing skin cancer? Is the way the skin absorbs the material over time dangerous at all?
See More
Dermal Fillers -2 answers
Of all the dermal fillers on the market, which works the best?
See More
Dermal Fillers -1 answer
Is it normal for my cheek to feel hot, swollen and sore? Juvederm was injected into my tear troughs, now 2 days later the left side of my cheek is swollen, hot and brick hard! Is this normal?
See More
Get answers from our experienced doctors.
How it works
Dermal Fillers -2 answers
Would a chemical peel cause a reaction with the fillers and/or Botox?
See More
Dermal Fillers -4 answers
Can dermal fillers be used under the eyes to lessen the hollowness? If not, is there anything that can be used? Thank you.
See More
Dermal Fillers -4 answers
I am 48, female, and have slight frown lines. Will repeated collagen fillers make it worse? Will repeated collagen fillers loosen the elasticity of the skin forcing one after many years to do surgical face lifts? Will not having repeated collagen injections only weaken the surface layer of the skin in the long run?
See More
Dermal Fillers -5 answers
I had a dermal filler by a dermatologist (Restylane) & was very unhappy with the results. I saw no results and looked the same 3 weeks later as I did before the procedure. Maybe the doctor was not experienced not sure. Please Advise me on my options.
See More
Dermal Fillers -2 answers
What are possible ways to make it look the asymmetrical?
See More
Dermal Fillers -3 answers
I have a hole in the tip of my nose , it was caused by a pimple and it does not want to close back, is there any injection to place at this point, to make the skin even and close it?
See More
Dermal Fillers -1 answer
I am 31 years old and have been doing face lifting massages almost daily for the past seven years. I want to try Radiesse (a volumizing filler) but am concerned about whether I can continue doing my facial massages.
See More
Dermal Fillers -2 answers
The dermal filler maintenance treatments that I need to keep receiving to maintain my youthful look are getting expensive. Are there any permanent dermal fillers available, and what are the pros and cons of long-term dermal fillers?
See More
Dermal Fillers -2 answers
I am a rather frequent diver, but would like to try dermal filler for the face. Will the mask or underwater pressure pose problems/ruin the results of the fillers? If so, how long should I wait before diving? If problems still occur, what can be done?
See More
Dermal Fillers -3 answers
Hello I wanted to know if i was to get the dermal fillers would it work on an acne scar i have? Also, would the fillers work on a dog bite scar that's on my nose? Lastly, how much do the dermal fillers cost??
See More
Get answers from our experienced doctors.
How it works

Related Articles

Have specific questions?
ASK A DOCTOR